Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Child has fever. Taken antibiotics. Due to UTI?

my son is 1 year old now.He had fever for past one week.i also noticed high temperature at stomach too,but his hands and legs have normal temperature.H e was on antibiotic for past one week but still he is having fever.his pus cell found to be my doc told to continue another dose on it really due to uti?what should i do?please help me.
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Usually UTI (Urinary Tract Infection) is diagnosed when pus cells are more than 5 cells per cumm in a centrifuged sample. It may be supported by the presence of bacteria in urine or positive leukocyte esterase or nitrite dipstick tests.
Confirmation is done by urine culture.

Since pus cells were on borderline with high grade fever, your doctor would have suspected UTI. You have not mentioned what antibiotic was given. If the organism is not sensitive to the antibiotic, fever might not subside.

Since fever is persisting, you may have a complete blood count/ CRP done based on which further decisions can be taken. Since already antibiotics are going on, urine culture might not be informative.

You may give him plenty of water/ cranberry juice that will help him if its UTI.
Measure the temperature and maintain a chart- to see if he really has fever.

Hope you find my answer useful.
Wish your son a speedy recovery.

Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor